Pediatric Infectious Disease

Register      Login

VOLUME 3 , ISSUE 4 ( October-December, 2021 ) > List of Articles

CASE REPORT

A Case of Fever and Rash Following a Urinary Tract Infection

Harshita Jagwani, Partha P Halder, Priyankar Pal, Mausami Mukherjee, Debapoma Biswas

Keywords : Drug reaction with eosinophilia and systemic symptoms syndrome, Hypersensitivity drug reaction, Systemic corticosteroid

Citation Information : Jagwani H, Halder PP, Pal P, Mukherjee M, Biswas D. A Case of Fever and Rash Following a Urinary Tract Infection. Pediatr Inf Dis 2021; 3 (4):163-164.

DOI: 10.5005/jp-journals-10081-1306

License: CC BY-NC 4.0

Published Online: 27-12-2021

Copyright Statement:  Copyright © 2021; The Author(s).


Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is an uncommon life-threatening hypersensitivity drug reaction characterized by fever, rash, lymphadenopathy, and internal organ involvement occurring 2–8 weeks after the initiation of the offending drug. It is a clinical diagnosis and management involves the prompt withdrawal of the drug. We report a 2 years 7 months old child who presented with DRESS syndrome after the introduction of multiple antibiotics and improved after withdrawal of all the antibiotics and initiation of systemic corticosteroid.


PDF Share
  1. Husain Z, Reddy BY, Schwartz RA. DRESS syndrome: part I. clinical perspectives. J Am Acad Dermatol 2013;68(5):693.e1-14. DOI: 10.1016/j.jaad.2013.01.032.
  2. Bocquet H, Bagot M, Roujeau JC. Drug-induced pseudolymphoma and drug hypersensitivity syndrome (drug rash with eosinophilia and systemic symptoms: DRESS). Semin Cutan Med Surg 1996;15(4):250–257. DOI: 10.1016/s1085-5629(96)80038-1.
  3. Cacoub P, Musette P, Descamps V, et al. The DRESS syndrome: a literature overview. Am J Med 2011;124(7):588–597. DOI: 10.1016/j.amjmed.2011.01.017.
  4. Frieling G, Jessup C, Mihm M. Drug rash with eosinophilia and systemic symptoms. In Diagnostic pathology: non-neoplastic dermatopathology Hall BJ, Hall JC, Cockerell CJ, et al., ed. 1st ed., Amirsys Publishing, Inc; 2012. pp. 10–11.
  5. Chiou CC, Yang LC, Hung SI, et al. Clinicopathological features and prognosis of drug rash with eosinophilia and systemic symptoms: a study of 30 cases in Taiwan. J Eur Acad Dermatol Venereol 2008;22(9):1044–1049. DOI: 10.1111/j.1468-3083.2008.02585.x.
  6. Bohan KH, Mansuri TF, Wilson NM. Anticonvulsant hypersensitivity syndrome: Implications for pharmaceutical care. Pharmacotherapy 2007;27(10):1425–1439. DOI: 10.1592/phco.27.10.1425.
  7. Peyrièreeyrière H, Dereure O, Breton H, et al. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist? Br J Dermatol 2006;155(2):422–428. DOI: 10.1111/j.1365-2133.2006.07284.x.
  8. Cho YT, Yang CW, Chu CY. Drug reaction with eosinophilia and systemic symptoms (DRESS): an interplay among drugs, viruses, and immune system. Int J Mol Sci. 2017;18(6):1243. DOI: 10.3390/ijms18061243.
  9. Ortonne N, Valeyrie-Allanore L, Bastuji- Garin S, et al. Histopathology of drug rash with eosinophilia and systemic symptoms syndrome: a morphological and phenotypical study. Br J Dermatol 2015;173(1):50. DOI: 10.1111/bjd.13683.
  10. Kardaun SH, Sidoroff A, Valeyrie-Allanore L. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist? Br J Dermatol 2007;156(3):609–611. DOI: 10.1111/j.1365-2133.2006.07704.x.
  11. Husain Z, Reddy BY, Schwartz RA. DRESS syndrome: Part II. Management and therapeutics. J Am Acad Dermatol 2013;68(5):709.e1-9. DOI: 10.1016/j.jaad.2013.01.032.
PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.